Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 30, 2018, 2:51 PM EDT for Trumbull County, Ohio. It took effect at Mar 30, 2018, 9:00 PM EDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2018, 2:51 PM EDT (18:51 UTC)
- In effect from
- Mar 30, 2018, 9:00 PM EDT
- Expired
- Mar 31, 2018, 2:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.51 ft at Mar 30, 2018, 9:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
079
WGUS41 KCLE 301851
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
251 PM EDT Fri Mar 30 2018
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-310251-
/O.NEW.KCLE.FL.W.0038.180331T0100Z-180331T1800Z/
/PHAO1.1.ER.180331T0100Z.180331T0300Z.180331T1200Z.UU/
251 PM EDT Fri Mar 30 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* from this evening to Saturday afternoon.
* At 2 PM the stage was 9.0 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and rise to near 9.6
feet by tonight. The river will fall below flood stage by Saturday
morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$2 follow-up statements
748
WGUS81 KCLE 310135
FLSCLE
Flood Statement
National Weather Service Cleveland OH
935 PM EDT Fri Mar 30 2018
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-310935-
/O.CON.KCLE.FL.W.0038.000000T0000Z-180331T1800Z/
/PHAO1.1.ER.180330T2345Z.180331T0300Z.180331T1200Z.UU/
935 PM EDT Fri Mar 30 2018
The flood warning continues for
the Eagle Creek At Phalanx Station
* until Saturday afternoon...or until the warning is cancelled.
* At 9:00 PM Friday the stage was 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 9.6 feet by tonight. The
river will fall below flood stage Saturday afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$847
WGUS81 KCLE 310337
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1137 PM EDT Fri Mar 30 2018
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-310407-
/O.CAN.KCLE.FL.W.0038.000000T0000Z-180331T1800Z/
/PHAO1.1.ER.180330T2345Z.180331T0100Z.180331T0115Z.UU/
1137 PM EDT Fri Mar 30 2018
* At 11:00 PM Friday the stage was 9.4 feet.
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 30, 1:53 PM EDT, 58 minutes earlier.
Area forecast discussion, Mar 30, 1:53 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 153 PM EDT Fri Mar 30 2018 .SYNOPSIS... High pressure will build across the Great Lakes and Ohio valley today and tonight. Low pressure will track east across the northern Great Lakes Saturday and Saturday night, pushing a cold front east through the region. High pressure will build across the Great Lakes Sunday before a quick moving low pressure system track east through the Ohio valley Sunday night. High pressure will regain control across the region on Monday. && .NEAR TERM /THROUGH SATURDAY/... No major changes to this forecast. Bulk of the precipitation has moved east of the area at this time. Clearing is starting to push into the western portions of the forecast area now and we should start to see some sun and help boost temperatures into the afternoon. Original discussion... Precipitation will continue to progress east across the area early this morning as low pressure continues to move northeast away from the area. Hi-res guidance is handling the current evolution well, with an end to the precip across the local area by 15Z-16Z. Still expecting a brief period of a rain/snow mix and a possible changeover to mainly snow, however remaining precip across the area looks fairly light, with heavier returns and noted bright banding on radar tracking just southeast of the forecast area. Not expecting much if anything with respect to snow accumulation, however some of the higher elevations of NE OH and NW PA could see a dusting on non-paved surfaces through mid morning. Dry conditions are expected late this morning through the rest of today and tonight as high pressure builds into the region. Main forecast change is expected cloud cover lingering longer through the day, with mid/high clouds lingering for quite a while through the afternoon before gradual clearing from northwest to southeast through the evening/late tonight. Highs are expected to be in the upper 30s to mid 40s today, with lows tonight in the mid 20s to low 30s. Deepening low pressure is expected to track east northeast through the northern Great Lakes Saturday pushing a cold front into the area by Saturday afternoon. Fairly strong low level flow expected with this dynamic system, with low level jet of 50 to 60 knots pushing into northwest Ohio by Saturday afternoon. Gradient/mixing ahead of the cold front should allow winds to ramp up during the day Saturday, with the strongest winds expected west of the I-71 corridor and along the Lake Erie shore through northeast Ohio/northwest PA. Sustained winds of 20-30 mph expected, with gusts 40-45 mph currently expected. There may be a need for a wind advisory for much of the area on Saturday, but will allow the next shift to take a look at the 12Z data before making a headline decision. Nevertheless, a breezy day expected with precip chances increasing from late morning through the afternoon from west to east across the area. Highs on Saturday should reach the low to mid 50s across most of the area. Winds should peak late in the afternoon and will start to decrease after 00Z with the frontal passage through the evening. Some gusty winds could impact areas near the Lake Erie shoreline behind the front, in the 25-35 mph range, through the evening before diminishing rapidly after midnight. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... Strong cold advection will follow behind the cold front on Saturday night. Precipitation is expected to end quickly as a mid-level dry slot wraps in behind the front with the bulk of the precipitation ending by midnight. Can not rule out some snow mixing in before precipitation comes to an end but this window will be very brief. The only place where a few snow showers may linger is over the higher areas of NW PA but even these light snow showers will not amount to much. 850mb temperatures near -8C on Sunday will keep temperatures well below normal with most locations peaking in the 30s except possibly the far south. High pressure will build east across the area Sunday into Monday. Some sun on Monday along with winds shifting around to the southeast will allow temperatures to climb by 5-7 degrees from Sunday's highs. Models have come into better agreement by Tuesday with low pressure tracking out of the Plains across Ohio. Moisture increases on Monday night with a trough deepening to the west and southwest flow aloft. Brought a chance of showers into the area on Monday night as isentropic ascent increases with likely pops everywhere on Tuesday as the low passes through the region. We will need to keep an eye on precip type Tuesday night as cold air is wrapped in on the back side of the low. High temperatures on Tuesday will be tricky as the warm front approaches from the south with a cool east northeast flow expected closer to the lake. A tight gradient is expected and lowered highs near the lakeshore with this package. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A very cool airmass for early April will be overhead again on Wednesday with many areas again seeing highs in the 30s. A trough remains over the eastern United States through the extended. High pressure originating in Canada will settle southeast across the Ohio Valley Wednesday then continue to the Mid-Atlantic Coast Thursday. Normal high temperatures for the first week of April are in the lower 50s. && .AVIATION /18Z Friday THROUGH Wednesday/... Clouds will be gradually improving from west to east as drier air pushes into the region. We should see VFR conditions through the rest of the TAF period. A cold front will approach the area Saturday afternoon into Saturday night. Some showers will begin to spread east into the western portions of the area by the end of the TAF period. Winds will be on the increase during the day tomorrow and could become gusty to 35 knots or perhaps slightly higher. .Outlook...Non-VFR Monday night into Tuesday night. && .MARINE... Northerly winds are gradually increasing early this morning and will remain in the 15-20 knot range for a few more hours. Waves are running a little lower than previously forecast as winds have been slow to increase. Despite this, waves of 3 to 5 feet are expected to continue through mid morning from the Islands to Ashtabula so will leave the Small Craft Advisory in effect through 10 AM. Conditions will improve later this afternoon into tonight as high pressure builds east across the lake. A strengthening low pressure system is forecast to move across the Upper Great Lakes into Canada Saturday into Saturday night. Southwest winds will increase to 30 knots ahead of the associated cold front during the late morning and early afternoon, shifting to west and northwest as the front crosses the lake Saturday evening. Winds aloft will be very strong but stable conditions over the lake will prevent much of the stronger winds from mixing down. Winds may approach gales briefly along the front but expecting conditions to remain gale force for much of the event. High end Small Craft Advisories will be needed for all nearshore waters. Conditions will improve Sunday though Monday as high pressure builds east across the southern lakes region. Increasing winds can be expected again Tuesday into Wednesday as another low pressure system passes south of the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Lombardy SHORT TERM...KEC LONG TERM...KEC AVIATION...Lombardy MARINE...KEC
Hazardous weather outlook, Mar 30, 6:12 AM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 612 AM EDT Fri Mar 30 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 612 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts to 45 mph are possible Saturday afternoon and evening with the passage of the cold front. Locally higher gusts are possible with any rain showers that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-311015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 612 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds may briefly approach gale force with the passage of a cold front Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:09 PM EDT | River Flood Warning | CLE | Lake | 21 hr |
| Mar 30, 6:50 AM EDT | River Flood Warning | CLE | Lorain | 22 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.